Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Can .25mg Ativan each AM be okay ?

I had an aniexty attact for the 1st time 2 months ago and have not been the same since.  i am 49 yo and Never had any aniexty problems my entire life.  When to Dr, , did all the tests,  everything came back okay, , told me it was GAD.  Perscribed .5MG ativan to take as needed.   I started to only take "as needed" for the 1st few week along with counceling and increased exersise and eating right.   Symptoms would seem to be gone 1 day and back the next, When they starting in the Morning the day was usually bad..  a week ago i decided to take .25mg ativan befor waking each AM and i have had the best week since this all began.  NO rapid heartbeat,  no foggy head,  no muscle tightness, no dizzieness.   Do you guys think its ok to stay the course for a few more week so that i feel "myself" and maybe my nervous system/Brain resets itself ?     Thanks
2 Responses
Avatar universal
Just know that if you take it regularly it will be much more difficult to stop taking -- you are making yourself dependent on an addictive drug.  If you truly need it, it's a risk many have to take.  However, I believe your diagnosis is incorrect (I'm not a doctor, but your doctor isn't a psychiatrist).  You can't possibly have GAD that quickly.  What you have is an anxiety attack that affected you in the way it does so many of us and you now expect everything to provoke another.  GAD is being afraid much of the time irrationally, but you have a reason -- the trauma of that first anxiety attack.  I'd stick to therapy with someone who is expert in treating anxiety before I got myself too attached to medication or this diagnosis.  People often are so shaken they rush for the magic pills, but you'll find that with regular use they're not so magic and should only be used when all else has failed, and you're at the beginning of this trial, not at that point yet.  The medication isn't going anywhere if you turn out to need it.
Avatar universal
thanks sooo much for your reply, , i agree with everything you had to say.....i am talking to a theripist for 2 weeks now and have an apppt to meet with an aniexty expert next week.   Just hard to deal with symptoms on a daily basis,  foggy head, , muscle tightness,   rcing heart,  stress over it all headache, , thought being "normal" for a week on the ativan might give me my confidence back.  thanks again  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?